I had lumbar spine fusion six weeks ago and am in PT. Still some pain so am taking 3 Ultracet tabs per 24 hours with pretty good pain relief except following 30 minutes on the treadmill and various muscle building exercises and stretches. To calm down those muscles following exercises and stretches I would like to take one 200mg Celebrex daily but one drug interaction cite suggests "Moderate" drug-drug issue involving CYP450 2D6, which means nothing to me. My orthopedic surgeon has indicated that I probably shouldn't take Ibuprofen because that may inhibit bone growth we're trying to achieve in my lumbar. So... is the Celebrex/Ultracet combination really something to worry about? Thanks!
I am not a doctor or pharmacist but I know that at one point I was taking ultracet and celebrex. I would take the celebrax each morning and then the ultracet as needed.
Call your doctor or pharmacist to be sure as everyone is different and they know more about the drugs and interactions.
Welcome to the Pain Management Forum. I certainly am not a pharmacist or a physician either.
Ultracet contains acetaminophen (tylenol) and tramadol. Celebrex is a potent NSAID. In my opinion I would not mix the two without first consulting your pharmacist and or physician. It could be "something to worry" about post surgical. However this is just my opinion.
The term you found is chemical term, CYP450 2D6 and there are Inducers and Inhibitors and Substrates....all very confusing and detailed. It is related to absorption and metabolism.
Take care and I hope your recovery is swift and non-eventful.
Although, Ultracet 37.5mg is a combination pill that compounds Tramadol and Acetaminophen, I think it’s much better than these both medications in separate. By the way there is a trend in biotech when companies create new meds just combining the ones that been already approved by FDA.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.